New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Flexible
New Member


Date Joined May 2014
Total Posts : 7
   Posted 7/3/2014 10:47 AM (GMT -6)   
Hi, I'm very new to all of this. I had an endoscope done because I threw up old blood and I guess it showed gastritis and esophagitis but that's all what the nurse told me right after the procedure. I also had a biopsy which said something like "changes consistent with GERD". I finally had a follow-up about 6 weeks later with the GI and she put me on Dexilant. She didn't explain my results or even tell me what they were. She never mentioned anything to do with GERD or that I had it. I told her I was concerned about the risk to bone density with PPI since I have osteopenia and she yelled at me "Fine, feel like crap then!" I don't even really have the normal symptoms of GERD. I have nausea and weight loss. Reading about Dexilant here has me wondering why she would put me on an "end-stage" PPI. I was on prilosec for a month before the scope, but that didn't seem to help with the severe stomach pain I had then. I'm just very confused right now.

Firelightglow
Regular Member


Date Joined May 2014
Total Posts : 21
   Posted 7/3/2014 2:17 PM (GMT -6)   
Wow...what a rude you know what, that GI doctor was, I can't believe that anyone would speak to you that way for one thing, I wouldn't have put up with that and I'm pretty quiet and low key in personality.
I'm not sure why Dexilant would be prescribed for you either if it's and "end stage ppi" that's what I'm trying for the first time tomorrow after being on Nexium for 8 years that stopped working for me. Maybe Dexilant is that good of a drug that it would help right away, I really don't know what to say about that, but you're right to question that, and she should have been more understanding of that right.

I'm sorry that you've joined the ranks of gerd sufferers, and it sounds like your results show that you have gerd, and that rude doctor should have explained the test results to you, but this seems like a really great forum so far for information, maybe you could look through posts and try some different things and advice. No one thing works for everyone so it's pretty hit and miss as to what works for you, it's kind of like a crap shoot, you try different things and hope that they ease your flare ups. I find that for stomach pain, along with my ppi, I take a spoonful of Gaviscon before bed. You might want to watch what you eat and see if that helps, such as acidic foods or strong spices, to much coffee, that sort of thing. Elevating your bed by putting blocks under the feet at the head board could help with keeping acid washing up into your esophagus at night, sometimes you have what's called "silent reflux" and you don't actually feel the acid doing any damage, but it sounds as though you have that, and I have the same thing. I don't know what it's like where you live, but I'd either mention that you didn't appreciate what the doctor said, and that you needed some further explanation of your results, or hunt for another doctor who isn't an ass. I'm so sorry you were treated in that manor.

Flexible
New Member


Date Joined May 2014
Total Posts : 7
   Posted 7/3/2014 4:42 PM (GMT -6)   
Thank you for the welcome and kind words :-)

I had had so many questions too, but when she yelled at me for the osteopenia one I just shut down. I'm going to have to ask the doctor who ordered the bone density scan about Dexilant. I almost walked out of the office then. For one thing, I thought this was relatively uncommon in people my age (I'm 25). I'd have at least liked to know how bad the esophagus erosion is! The more I look up the drug the more I'm thinking she wants to heal that and she did mention something about "hitting it hard now so you aren't on treatment for long". I've had no luck with doctors in this area and unfortunately the GI docs who are worth anything (from what I've heard) are about an hour away :-\ I don't know enough about my condition to know if it's serious enough to worth doing that.

Mommanoesbest3391
Regular Member


Date Joined Jun 2014
Total Posts : 64
   Posted 7/15/2014 5:57 AM (GMT -6)   
Hey there:)

I tried Dexilant 60 mg once a day after my Prilosec failed because of a pain med. I was on it a few days but suffering so much that I stopped it. Thanks to my good friend and pharmacist who is also a GERD sufferer, he said most PPI take a while to work depending on how irritated you are along with very soft foods. I found this to be true in my experience for any PPI I was on and tried four of them. Although like many I wanted immediate results and some doctors or other pharmacist might say differently, healing from GERD or LPR or anything digestive takes a while depending on the condition and person. I gave myself 2 weeks max with low acid and soft foods, after that I switched until I found something more suitable. I hope this helped some and keep a good contact with your GP. Many hugs, hang in there and keep posting with progress :))
-Take care of your mind and body so that your soul will be tempted to stay-

GERD with laryngoesophagitis
Intercostal Neuralgia 2012
General Anxiety Disorder
Lactose Intolerant


Losec 20mg twice a day (restarted July 2014)
Ativan 1mg since 2011 for body/ GERD spasm and sleep as needed.

QiDoc
Regular Member


Date Joined Jul 2014
Total Posts : 56
   Posted 7/15/2014 8:56 PM (GMT -6)   
Hi Flexible,

I've been experiencing LPR symptoms: Shortness of breath, gasping for air, difficult sleeping, acid in throat for the past 2+ months. I went to see GI doc recently and he spent all of 15 minutes with me and gave me dexilant 60 mg sample. He wanted to book me right away for an upper endoscopy. I have not taken dexilant yet because I'm quite hesitant about side effects also.

After seeing GI doc I saw Jamie Koufman, MD ENT in New York city. She did a throat scope and diagnosed me with LPR and reactive airway disease, possible vocal cord paralysis. Dr. Koufman said Dexilant is a terrible medicine and makes people sicker. Dr. Koufman also mentioned a European research study that indicated long term Proton Pump inhibitor therapy leads to cancer. At the same time, in Dr. Koufman's book, Chronic Cough Enigma, she recommends Ranitidine 150 mg 4x / Day for "ad hoc" treatment of esophogeal reflux. Unfortunately, Dr. Koufman did not recommend to me any medicine after the first visit. I'm currently waiting for my follow appointment for a 24 hour ph probe to the esophagus.

Nevertheless, I have tried both 150 mg and 75 mg Ranitidine OTC and found that they make my swollen throat and hoarse voice better. BUT I get heart palpitations, fatigue, weakness, dizziness as side effects of taking Ranitidine.

I'm doing a low acid diet recommended by Dr. Koufman and that seems to help, but suffering like this every day is so draining and frustrating!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, April 22, 2018 10:31 AM (GMT -6)
There are a total of 2,954,217 posts in 324,093 threads.
View Active Threads


Who's Online
This forum has 162150 registered members. Please welcome our newest member, NicholeAPSPhoenix.
312 Guest(s), 13 Registered Member(s) are currently online.  Details
alunke82, BabsBunny, Michael_T, Annastazya, Girlie, Dharmacolm, owleyes, Old Mike, quincy, ChickenArise, Lizzy62, NotQuiteAntonio, straydog